MAUDE Adverse Event Report: XTANT MEDICAL ARANAX ANTERIOR CERVICAL PLATING SYSTEM

XTANT MEDICAL ARANAX ANTERIOR CERVICAL PLATING SYSTEM
Model Number T086-1200
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A functionality assessment could not be performed due to condition of the device.The device was removed from distributable inventory.A dhr review was performed for the returned lot and there were no manufacturing anomalies identified.The lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 11/16/15.The system surgical technique guide provides guidance on placement of system screws with the aid of an adjustable guide.The adjustable guide has two cylinders to guide the screwdriver for appropriate screw placement.If the shaft of the screwdriver was bent out of alignment, this could cause interference and friction with the inside of the cylinders.Additionally, a system screwdriver with a bent shaft may produce abnormal rotational force, which could contribute to the instrument malfunction.The inspection section of the system ifu provides guidance on instrument inspection to ensure that the instruments in the surgical tray are in appropriate condition to function as intended.The condition of the system screwdriver indicated that it may not have been in appropriate condition for use.It is possible that a thorough inspection prior to use may have resulted in this instrument not being used and requested for replacement.There have not been any other complaints of similar nature in the past 12 months.The company will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The company received notification on (b)(6) 2020 from a sales representative that stated the tip of a system screwdriver fractured during an acdf procedure.The fractured portion of the screwdriver was recovered, and an alternate screwdriver was used to successfully complete the procedure.There were no known patient complications associated with this complaint.A return authorization number was issued for return of the instrument, which arrived at the company for assessment on 1/05/2021.

Brand Name
ARANAX ANTERIOR CERVICAL PLATING SYSTEM
Common Device Name
CERVICAL PLATING SYSTEM
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key11143140
Report Number3005031160-2021-00001
Device Sequence Number13662396
Product Code KWQ
UDI-Device IdentifierM697T08612001
UDI-PublicM697T08612001
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT086-1200
Device Lot NumberEM15J013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Initial Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR